Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2020, 3:20 PM EDT for Holmes County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 7, 2020, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WUUS51 KCLE 071920
SVRCLE
OHC075-071945-
/O.NEW.KCLE.SV.W.0087.200707T1920Z-200707T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
320 PM EDT Tue Jul 7 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Holmes County in northeastern Ohio...
* Until 345 PM EDT.
* At 320 PM EDT, a severe thunderstorm was located over Farmerstown,
or 10 miles east of Millersburg, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Berlin, Walnut Creek, Sugarcreek, Farmerstown, Baltic and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4045 8188 4057 8184 4061 8166 4044 8167
TIME...MOT...LOC 1920Z 262DEG 10KT 4050 8173
HAIL...1.00IN
WIND...60MPH
$$
Saunders2 follow-up statements
072 WWUS51 KCLE 071934 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 334 PM EDT Tue Jul 7 2020 OHC075-071945- /O.CON.KCLE.SV.W.0087.000000T0000Z-200707T1945Z/ Holmes OH- 334 PM EDT Tue Jul 7 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHEASTERN HOLMES COUNTY... At 334 PM EDT, a severe thunderstorm was located over Sugarcreek, or 10 miles west of Dover, moving east at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Walnut Creek, Sugarcreek, Farmerstown, Baltic and Charm. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4045 8184 4052 8179 4057 8166 4044 8167 TIME...MOT...LOC 1934Z 262DEG 10KT 4051 8168 HAIL...0.75IN WIND...60MPH $$ Saunders
313
WWUS51 KCLE 071945
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
345 PM EDT Tue Jul 7 2020
OHC075-071954-
/O.EXP.KCLE.SV.W.0087.000000T0000Z-200707T1945Z/
Holmes OH-
345 PM EDT Tue Jul 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY
WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still occurring with this thunderstorm and may cause localized
flooding.
LAT...LON 4045 8184 4052 8179 4057 8166 4044 8167
TIME...MOT...LOC 1944Z 262DEG 10KT 4051 8164
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 7, 3:15 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 315 PM EDT Tue Jul 7 2020 .SYNOPSIS... High pressure ridging will persist across the lower Great Lakes through Thursday. An upper trough will move east across Ontario by the end of the week, dragging a cold front southeast across the lower Great Lakes by Friday evening into Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Thunderstorms have initiated across the area and have proven to carry along high rain rates of up to 2 inches an hour. The strongest thunderstorms severe wise appear to be located just south of the area across Coshocton County. Thunderstorms will continue to slowly propagate southeastwards out of the area over the next several hours. Previous Discussion... Temperatures are quickly rising across the area into the upper 80s to lower 90s with near 70 dew points being advected northeast into the area from SW OH, SE IN. This will result in PWATS of 1.8 to 2.0 inches later this afternoon, coincident with shower and thunderstorm activity. Showers and thunderstorms are most likely to initiate between noon and 2 PM along the northeast lakeshore area where a lake breeze and subtle shortwave will create a convergent zone of lift. The expectation is for this area of showers and thunderstorms to slowly propagate southeastwards towards Youngstown and Akron later this afternoon. Slow cloud layer motions (less than 10 knots), PWATS near 2.0 inches, and moderate MLCAPE of around 1500 J/kg will allow for pockets of heavy rain, hinted by the WPC with the marginal risk of excessive rain. The HREF is indicating that the highest potential for heavy rain will be in the vicinity of the Akron/Canton area with 3+ inches of rain possible. Have added an area of heavy rain to highlight the threat for this afternoon. Isolated wet microbursts could also be possible with the strongest storms, though confidence remains lower for this threat. Wednesday will feature even weaker steering flow across the area with a similar, albeit perhaps a little less moist airmass in place with PWATS around 1.60 inches. Shower and thunderstorm activity on Thursday appears to be less scattered than today, though storms would once again pose a threat for heavy rain and a stronger, isolated downburst. Storms appear to initiate along a lake breeze boundary at a similar time to today, around 1 to 2 PM. Highs on Wednesday will be a degree or two higher than today with heat indices inching closer to the 100 mark though not anticipating a heat advisory at this time. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A progressive upper level trough will move east across the northeastern United States during this forecast period. The upper level trough will slow in forward motion as it reaches the East Coast Friday night. This will keep the local area in upper level troughiness by the end of the period. Surface low pressure will move into central Ontario, Canada by Thursday night forcing a cold front east across the local area Friday. The front will tap into moisture from the southeastern United States and Atlantic coast. The bulk of the moisture will be over the western half of the forecast area Friday morning and then shift east during the afternoon. The front should be over the eastern half of the forecast area by Friday night. Best chance for showers and thunderstorms will occur over the western half of the area with the front with a chance well ahead of the front in the eastern half of the area. The cold front will eventually move into the western portions of Pennsylvania by late Friday night. Air ahead of the front is expected to be on the warm side with warm air advection and highs in the lower 90s and lows in the 70s. After frontal passage, lows Friday night will drop into the upper 60s to lower 70s. Dewpoints will be increasing to the lower 70s pre-frontal air mass. Potential exists for destabilization and threat for strong thunderstorms Friday. So, will have to monitor as we get closer. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Broad upper level troughiness will begin to give way to an upper level ridge that is expected to build east toward the western Great Lakes by Monday night. The ridge will push the upper level trough east of the area and dominate the local region by Tuesday. A surface cold front will just east of the local area will continue to move east of the region Saturday. A post frontal trough will follow the front and weaken by Sunday morning. A swath of moisture associated with the upper level trough and the reflected trough at the surface will advance east over the area Sunday. This feature will keep a threat for showers and thunderstorms Saturday into Monday and then shifting east of the area by Tuesday as high pressure ridge at the surface builds into the area. Slight cold air advection will take place during this period under the upper level trough. Temperatures will drop back into the 80s for highs and lows in the 60s. && .AVIATION /18Z Tuesday THROUGH Sunday/... VFR conditions across the TAF sites this afternoon, though pockets of MVFR and even IFR visbys will be possible associated with heavier showers and thunderstorms which have just begun to initiate. The most likely candidates for MVFR and IFR conditions appears to be at MFD/CAK/YNG as convection will slowly sag southeastwards throughout the afternoon into the early evening hours. Some isolated shower and thunderstorm activity could make its way into the vicinity of FDY, but have not added any prevailing or tempo groups at this time. Otherwise, winds will be light and variable and generally under 10 knots with exception of higher winds and gusts in thunderstorms. Outlook...Non-VFR possible with scattered showers and thunderstorms Wednesday and Thursday afternoon. Higher coverage of showers and thunderstorms is expected late Friday into Saturday as a front crosses the area. && .MARINE... Quite variable winds 10 knots or less expected through this forecast period. Expecting waves to be 2 feet or less during the period as well. No wind headlines expected on the lake in the next 5 days other than threats for strong thunderstorms by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Kahn MARINE...Lombardy
Hazardous weather outlook, Jul 7, 5:51 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 551 AM EDT Tue Jul 7 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-081000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 551 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hot conditions continue across the area with high temperatures in the in the low to mid 90s and heat index values in the upper 90s for some locations. Scattered thunderstorms are expected today. The strongest thunderstorms will be capable of producing wind gusts to 50 mph. In addition, storm movement will be around 10 mph and heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A prolonged stretch of hot conditions will continue through Friday. High temperatures will be in the low to mid 90s each day with heat index values of 95 to 100. Heat Advisories may be needed for a portion of the area later this week. Precautions should be taken to stay cool and avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-081000- Northern Erie-Southern Erie-Crawford- 551 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. Hot conditions continue across the area with temperatures near 90 degrees and heat index values in the low 90s. Scattered thunderstorms are expected today. A few of the strongest thunderstorms will be capable of producing wind gusts to 50 mph. In addition, storm movement will be around 10 mph and heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A prolonged stretch of hot conditions will continue through Friday. High temperatures will be in the low 90s each day with heat index values in the mid 90s. Precautions should be taken to stay cool and avoid heat related illnesses. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-081000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 551 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 12:57 PM EDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Cleveland OH 1257 PM EDT Tue Jul 7 2020 OHZ020-021-071745- Summit-Medina- 1257 PM EDT Tue Jul 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEDINA AND WESTERN SUMMIT COUNTIES... At 1257 PM EDT, a strong thunderstorm was located near Medina, moving east at 10 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Akron, Medina, Cuyahoga Falls, Barberton, Wadsworth, Norton, Fairlawn, Richfield, Seville, Peninsula, Montrose-Ghent, Pigeon Creek and Portage Lakes. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4101 8188 4114 8185 4128 8155 4101 8149 TIME...MOT...LOC 1657Z 261DEG 10KT 4112 8181 Kahn
Special weather statement, Jul 7, 1:32 PM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Cleveland OH 132 PM EDT Tue Jul 7 2020 OHZ011-013-021-022-071815- Summit-Geauga-Portage-Cuyahoga- 132 PM EDT Tue Jul 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PORTAGE... SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA AND NORTHEASTERN SUMMIT COUNTIES... At 131 PM EDT, a strong thunderstorm was located near Macedonia, or 14 miles southeast of Cleveland, moving northeast at 10 mph. Wind gusts of 50 to 55 mph and half inch hail are possible with this storm. Locations impacted include... Cleveland, Solon, Hudson, Twinsburg, Streetsboro, Warrensville Heights, Macedonia, South Russell, Highland Hills, Mantua, Garfield Heights, Maple Heights, Broadview Heights, Aurora, Brecksville, Bedford, Beachwood, Seven Hills, Bedford Heights and Independence. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4126 8162 4141 8167 4152 8123 4125 8118 TIME...MOT...LOC 1731Z 223DEG 9KT 4135 8150 Kahn
Local storm report, Jul 7, 2:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
219 PM EDT TUE JUL 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HEAVY RAIN 1 SE SAGAMORE HILLS 41.30N 81.56W
07/07/2020 M2.00 INCH SUMMIT OH TRAINED SPOTTER
2.00 RAIN IN 25 MINUTES.
&&
EVENT NUMBER CLE2000991
BMLocal storm report, Jul 7, 2:43 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLOOD 1 W NORTHFIELD 41.34N 81.55W
07/07/2020 SUMMIT OH 911 CALL CENTER
ROAD IMPASSABLE DUE TO FLOODING.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:15 AM EDT | Special Weather Statement | CLE | Knox | 45 min |
| Jul 7, 12:57 PM EDT | Special Weather Statement | CLE | Summit | 48 min |
| Jul 7, 1:32 PM EDT | Special Weather Statement | CLE | Cuyahoga | 43 min |
| Jul 7, 1:59 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 3 hr |
| Jul 7, 2:49 PM EDT | Flash Flood Warning | CLE | Portage, Trumbull | 3 hr |
| Jul 7, 3:33 PM EDT | Areal Flood Advisory | CLE | Mahoning, Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.